Alert archive / Mississippi / Flash Flood Warnings in 2003

Flash Flood Warning 6, NWS New Orleans, LA

June 15, 2003Amite County, Pike County, Mississippi

NWS New Orleans, LA issued this flash flood warning at Jun 15, 2003, 2:48 PM CDT for Amite County, Pike County, Mississippi. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 15, 2003, 2:48 PM CDT (19:48 UTC)
Expired
Jun 15, 2003, 5:45 PM CDT
In force
3 hr
Issued by
NWS New Orleans, LA
Area
Whole counties

Counties Amite County, MS, Pike County, MS

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 7.8 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2003-06-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1763 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2003-06-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 38 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1763 J/kg
Mixed-layer CIN
-22 J/kg
Mixed-layer LCL
673 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
38 m²/s²
0-3 km storm-relative helicity
51 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KLIX 151952
FFWNEW
MSC005-113-152245-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
248 PM CDT SUN JUN 15 2003

THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  AMITE COUNTY IN SOUTHERN MISSISSIPPI
  THIS INCLUDES THE CITY OF LIBERTY
  PIKE COUNTY IN SOUTHERN MISSISSIPPI
  THIS INCLUDES THE CITY OF MCCOMB

* UNTIL 545 PM CDT

* AT 246 PM CDT...PIKE COUNTY CIVIL DEFENSE OFFICE REPORTED FLOODING 
OF SOME SECONDARY ROADWAYS IN SOUTHERN PIKE COUNTY. DOPPLER RADAR 
INDICATED NUMEROUS SHOWERS AND THUNDERSTORMS FROM PIKE AND AMITE 
COUNTIES EXTENDING SOUTHWEST INTO SOUTHERN LOUISIANA. THE 
THUNDERSTORMS WERE MOVING NORTHEAST AROUND 15 MPH. ADDITIONAL 
RAINFALL OF 2 TO 3 INCHES IS LIKELY DURING THE NEXT SEVERAL HOURS 
RESULTING IN FLASH FLOODING NEAR STREAMS AND LOW LYING AREAS.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE 
ROAD. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED. MOVE TO 
HIGHER GROUND.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNED AREA MOVE TO HIGHER GROUND IMMEDIATELY.

TO REPORT SEVERE WEATHER HAVE THE NEAREST LAW ENFORCEMENT AGENCY
RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE.

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this flash flood warning went out at Jun 15, 1:45 PM CDT, 1 hour 3 minutes earlier.

Area forecast discussion, Jun 15, 1:45 PM CDT, 1 hour 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA
145 PM CDT SUN JUN 15 2003

A SURFACE FRONT STRETCHED FROM THE TEXAS GULF COAST THROUGH ARKANSAS
AND INTO KENTUCKY EARLY THIS AFTERNOON.  THE UPPER LEVEL TROUGH
EXTENDED FROM THE MID-MISSISSIPPI VALLEY INTO TEXAS. PRECIP WATER
THIS MORNING AT LIX AS 1.78.  THUNDERSTORMS WERE MOVING EASTWARD
ALONG/AHEAD OF THE FRONT...WITH MORE STORMS DEVELOPING IN OUR CWA IN
THE UNSTABLE AIRMASS AHEAD OF THE FRONT. ACTIVITY SHOULD CONTINUE
AND MOVE EASTWARD ACROSS THE REGION THIS EVENING. FLOODING IS A
CONCERN...SOME AREAS MAY SEE 1-2 INCHES OF LOCALIZED RAINFALL IN AN
HOUR.

NO MAJOR CHANGES ARE EXPECTED THROUGH WEDNESDAY AS THE FRONT STALLS
JUST NORTH/NORTHWEST OF OUR CWA. EXPECT UPPER-LEVEL DISTURBANCES TO
MOVE AROUND THE BASE OF THE TROUGH...TRIGGERING THUNDERSTORM
ACTIVITY EACH DAY. THE GFS SHOWS THE UPPER TROUGH WEAKENING AND
DRIFTING EASTWARD LATER IN THE WEEK. THIS COULD LEAD TO DRIER
CONDITIONS BY THE END OF THE WEEK.

PRELIM NUMBERS...

MCB 69/87/69/87 4635  BTR 71/87/71/87 4635
MSY 74/88/74/88 3534  GPT 72/88/72/88 3534

.NEW...NONE
LA...NONE.
MS...NONE.

25
Hazardous weather outlook, Jun 15, 11:00 AM CDT, 3 hours 48 minutes before
LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-161130-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1100 AM CDT SUN JUN 15 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST LOUISIANA AND
EXTREME SOUTHWEST AND COASTAL MISSISSIPPI.

.DAY ONE...THIS AFTERNOON AND TONIGHT

AREAS OF SHOWERS AND THUNDERSTORMS ARE AGAIN EXPECTED TO DEVELOP
LATER TODAY AND CONTINUE INTO THE EARLY EVENING HOURS AIDED BY A
SERIES OF UPPER LEVEL DISTURBANCES MOVING THROUGH THE REGION.
LOCALLY HEAVY RAINFALL OF UP 2 INCHES PER HOUR AND WIND GUSTS OF 40
TO 45 MPH ARE THE MAIN HAZARDS POSSIBLE WITH THESE THUNDERSTORMS.

FLOODING CONCERNS...SOIL CONDITIONS ARE NEARLY SATURATED DUE TO
RECENT RAINFALL. THEREFORE PERIODS OF HEAVY RAIN IN AND NEAR THE
STRONGER STORMS MAY BRIEFLY CAUSE PONDING ON ROADWAYS AND MINOR
FLOODING AROUND LOW LYING AND FLOOD PRONE AREAS. LOCATIONS ACROSS
SOUTHWEST MISSISSIPPI LEADING INTO SOUTHEAST AND SOUTH CENTRAL
LOUISIANA HAVE THE HIGHEST POTENTIAL FOR FLOODING ISSUES.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

A CHANCE FOR SHOWERS AND THUNDERSTORMS WILL EXIST EACH DAY AS UPPER
LEVEL DISTURBANCES CONTINUE TO MOVE ACROSS THE REGION.

.SPOTTER INFORMATION STATEMENT...

THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS AND EMERGENCY
MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS
NOT REQUESTED AT THIS TIME.

25

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 15, 2:59 PM CDTSevere Thunderstorm WarningLIXAmite, Pike46 min
Jun 15, 3:26 PM CDTTornado WarningLIXPike, Walthall34 min
Jun 15, 4:58 PM CDTSevere Thunderstorm WarningLIXPearl River62 min

Nearby

Flash Flood Warnings in Mississippi, 2003Every flash flood warning in 2003

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.